U.S. doctors online nowAsk doctors free
ZA
A 32-year-old female asked:

Hi doctor i would like to ask, i had my gallbladder removed last year december and would like to know that since i have been having diarrhea and loss of appetite. can that be caused by the lack of the gallbladder?

1 doctor answer1 doctor weighed in
Dr. James Okamoto
Family Medicine 30 years experience
Yes it can: About 1 in 10 people can develop Bile Acid Diarrhea (BAD) after their gallbladder is removed. This is caused by too much bile entering the small intestine. It can be treated with medicine called bile acid sequestrants (colestipol, cholestyramine, etc). See your Dr because this medication can interfere with other medications you may be taking.
Last updated Nov 9, 2019

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.